Alert archive / Ohio / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 41, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 26, 2026, 7:44 PM EDT for 4 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2026, 7:44 PM EDT (23:44 UTC)
- Expired
- Mar 26, 2026, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Auglaize County, OH, Darke County, OH, Mercer County, OH, Shelby County, OH
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:52 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:46 PM EDT, 3 hours 58 minutes earlier. Its key messages:
- 1) Near record warming today. Colder Friday and Saturday after cold frontal passage. 2) Thunderstorms associated with a cold front passage impact the area tonight. The potential exists for storms to become strong to severe exists. Also, a localized flood threat will exist, especially north of I-70.
Area forecast discussion, Mar 26, 3:46 PM EDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 346 PM EDT Thu Mar 26 2026 .WHAT HAS CHANGED... No significant changes. Slight increase to rainfall north of I-70. && .KEY MESSAGES... 1) Near record warming today. Colder Friday and Saturday after cold frontal passage. 2) Thunderstorms associated with a cold front passage impact the area tonight. The potential exists for storms to become strong to severe exists. Also, a localized flood threat will exist, especially north of I-70. && .DISCUSSION... KEY MESSAGE 1) An initial round of showers and embedded thunderstorms that affected mainly southern portions of the area moved off to the southeast by mid morning. In the warm sector most of ILN/s area stays dry until surface cold front slips into the north this evening. Southwesterly flow has increased with gusts up to 35 mph. Also, satellite imagery shows that clouds have given way to abundant sunshine. This combination will allow temperatures to approach or possibly exceed record highs. The records for Thursday 3/26 CVG 82 set in 1907 DAY 81 set in 1907 CMH 80 set in 1907 The cold front exits the area early Friday with lingering rain showers ending through late morning. Much cooler temperatures settle into the area with highs on Friday are expected to range from the lower 40s north to the lower 50s south. KEY MESSAGE 2) Forecast soundings and satellite imagery show that ILN/s forecast area is currently capped in the warm sector. ILN will be putting up a special 20Z balloon release to sample boundary layer moisture. Strong mid level westerly winds exist thru the Midwest and Great Lakes region. A mid level short wave will track quickly east- southeast offering high falls across the Great Lakes/Ohio Valley overnight. A strong surface cold front will push south into ILN/s northern counties late this evening and then south of the area overnight. Model solutions continue to show this capping warm layer between 8H and 7H which will inhibit convective development in the warm sector for much of the daytime hours. Therefore, expect convective activity to hold off until the strong low-level forcing arrives with the frontal boundary. ML guidance and analogs continue to point to the potential for severe weather with the storms tonight. Higher resolution models continue to show a weak surface wave tracking along the east-west boundary during the early evening (most likely just north of ILN/s FA). The best threat for potential tornadoes looks to occur across ILN/s northern counties early in the evening ahead of this wave - if convection were to develop a little south into the area. Steep mid level lapse rates will be in place over the region, and this will aid destabilization, with moderate instability expected. Given the strong deep-layer flow, hodographs also are elongated/straight. Supercells producing large hail are possible, even with elevated convection to the cool side of the boundary. As we head into the later evening hours and overnight, the favored convective mode looks to evolve to line segments. Damaging winds will continue to be a threat. The storms weaken and severe threat diminishes as the storms and front shift south during the nighttime hours and approach the Ohio River. PWAT values look to be in excess of 300 percent of normal tonight. Although the system is progressive and the front looks to sink south quickly, with the anomalously high PWATs, and mean flow parallel to the front, the potential exists for localized stripes of 2-3 inches of rainfall. HREF LPMM also backs this potential for 2 to 3 inch rainfall stripes, with the favored region north of I-70. Will continue to highlight this localized flood threat in the HWO. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... In the warm sector VFR conditions are being observed across the TAF sites with southwesterly wind gusts up to 30 KTS. Showers and thunderstorms associated with a strong cold front are expected to develop south thru the evening and overnight hours. These storms will have the potential of becoming strong to severe with the highest potential for wind and hail across the KDAY, KCMH and KLCK. The storms are expected to weaken as they push farther south and approach the Ohio River. In addition, a period of LLWS will be possible with a low level jet thru the evening hours. VFR conditions will drop to widespread MVFR with a period of IFR ceilings possible late. Visibilities and ceilings dropping to IFR conditions are likely in storms. MVFR ceilings will improve to VFR Friday afternoon. OUTLOOK...MVFR conditions with thunderstorms possible Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && DISCUSSION...AR AVIATION...AR
Hazardous weather outlook, Mar 26, 3:48 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 348 PM EDT Thu Mar 26 2026 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-080-272000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-Madison-Licking- Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton- Ross-Hocking-Hamilton-Highland- 348 PM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will occur along and behind a cold front that will cross this evening and overnight hours. Damaging winds, large hail and very heavy rainfall are the primary threats. Isolated tornadoes could occur early in the development of these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ075-080-KYZ089>100-OHZ078-079-081-082-088-272000- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Clermont-Brown-Adams-Pike- Scioto- 348 PM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, south central Ohio and southwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will occur along and behind a cold front that will cross the area during the overnight hours tonight. Damaging winds, large hail and localized heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
Nearby
Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.